MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. INTELLIS¿; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC PUERTO RICO OPERATIONS CO. INTELLIS¿; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 977118
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); Inappropriate/Inadequate Shock/Stimulation (1574); Battery Problem (2885); Charging Problem (2892); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Electric Shock (2554); Insufficient Information (4580); Inappropriate Device Stimulation of Tissue (4928)
Date of Event 08/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Additional information was received from the patient's managing physician (hcp).Hcp reports there are no plans to remove the patient's stimulator.The patient reported experiencing shock like sensation when they turn to their side while laying down, the ins is not providing lasting pain relief despite multiple re-programming attempts.Hcp reports pt has experienced stimulation in their abdomen.Pt has to charge the battery every day, for example if the battery is fully charged at midnight, with very little use it drops to 60% by 11:00am the next morning.Hcp reports pt had x-ray of the thoracic spine on (b)(6)2026 showing the leads to be in place.The cause of these issues was not determined.Hcp reports the pt's biggest concern is they do not seem to get as much relief as they did with the trial spinal cord stimulator.Their symptoms are attributed to severe mechanical nerve compression at l5-s1 fusion which involved mal-position of hardware.Hcp reports the decision to implant the spinal cord stimulator was made to avoid a high-risk revision surgery, given pt's weight and other medical issues.Hcp reports the pt was given the option to have the stimulator revised to a paddle lead to see if that would cover their leg pain better.Pt did report re-programming on (b)(6)h 2026 did help their leg pain more than it had been.Pt was referred to a tertiary center for further options.Hcp reports the issue is not resolved and no further actions will be taken, at the pt's age pt does not want major surgery, pt still gets the "zaps" down their leg very sporadically but they are mostly happy with the stimulator, it just doesn't cover the pain in their leg.
 
Event or Problem Description
Information was received from a patient regarding an implantable neurostimulator (ins).The reason for the call was the patient reported they are having trouble with a nerve in their right leg and it is giving them fits.Patient said it seems like the more they do the worse it gets.Patient had an epidural the other day on their back and everything they seem to be doing is making it worse.Patient can't hardly walk on it now and everyone tells them they need more of them epidurals and they have had 2 of them and it isn't doing no good.The implant resolved 80% of the pain, but it kept messing with one leg per patient.Patient's healthcare provider said they needed to put a different stimulator in because they didn't have a lead strong enough to help the leg.The patient was redirected to their healthcare provider to further address the issue.The therapy was meant to help with lower back pain, sciatic and leg pain.Agent reviewed with patient that they can turn therapy off if they want and it doesn't hurt anything, other than not having the rapy.Also suggested lowering stimulation, rather than turning therapy off so that patient can still have back and sciatic pain relief.But it sounded like patient has exhausted stimulation adjustments.Patient will wait for their representative to come back from her vacation and request more programming.It appears the representative has been aware of patient's situation for some time; the agent wasn't able to pin patient down to a specific time frame.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
INTELLIS¿
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50098097
Report Number3004209178-2026-12850
Device Sequence Number16044371
Product Code LGW
UDI-Device Identifier00763000558826
UDI-Public(01)00763000558826(17)260528
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2026
Device Model Number977118
Device Catalogue Number977118
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2026
Supplement Date Received by Manufacturer08/07/2026
Initial Report FDA Received Date07/31/2026
Supplement Report FDA Received Date08/26/2026
Date Device Manufactured06/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale